It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Pots

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-30-2008, 11:33 AM   #1
    nopearce
    Senior Member
    (female)
     
    nopearce's Avatar
     
    Join Date: Mar 2008
    Location: louisiana
    Posts: 103
    nopearce HB User
    Pots

    Does anyone have POTS?

     
    Sponsors Lightbulb
       
    Old 10-30-2008, 02:25 PM   #2
    jk44
    Junior Member
    (female)
     
    jk44's Avatar
     
    Join Date: Oct 2008
    Location: Boston, Ga. USA
    Posts: 17
    jk44 HB User
    Re: Pots

    YES!!!!!
    I see that this was posted 2 months ago, so I hope you see this!!! I just read this in my Dr.'s notes! What kind of symptoms do you have???? Me-very slow digestion, severe constipation, stomach looks like I'm 6 mths. pregnant most of the time, rapid heart rate, low B.P., very short of breathe, etc....

    Prior to seeing this in my notes, I had never heard of Pots! So I would be very interested in your symptoms and how you where diagnosed, etc...

    Hope to hear from you!

     
    Old 10-30-2008, 04:02 PM   #3
    jess97
    Junior Member
    (female)
     
    jess97's Avatar
     
    Join Date: Oct 2008
    Location: Denver
    Posts: 17
    jess97 HB User
    Re: Pots

    what in the world is POTS? Does someone mind telling me what it stands for?

     
    Old 10-30-2008, 10:25 PM   #4
    jk44
    Junior Member
    (female)
     
    jk44's Avatar
     
    Join Date: Oct 2008
    Location: Boston, Ga. USA
    Posts: 17
    jk44 HB User
    Re: Pots

    Hi Jess,
    POTS stands for Postural Orthostatic Tachycardia Syndrome. There are many differant causes and disorders that co-inside with it. I also have dysautonomia, which just means that my autonomic nervous system is damaged.
    It is also common in people with Addisons. I just did some research on this or I wouldn't have known! So don't feel bad; I was a nurse for 15 years and had never heard of it until I was diagnosed with it!!!

    Some of the symptoms (and there are many) are low B.P. upon standing, fast heart rate, slow digestion, abdominal bloating, urinary problems, constipation or diarrhea, dizziness, feeling faint or fainting, pooling of blood in lower extrimities (you can tell usually when standing your legs and feet have kind of a purplish look, almost like you can see every vein and they are purple) they also feel very weak and VERY HEAVY, heat intolerance, shortness of breath. These are my main symptoms except for the diarrhea; I would actually welcome that symptom--LOL!!!
    Anyway if you just google POTS, you will see all of the symptoms and causes. I'm assuming that you have Addisons; I would definatly look it up if I were you!!

    All the best to you!

     
    Old 12-18-2008, 06:39 PM   #5
    gillyann
    Newbie
    (female)
     
    gillyann's Avatar
     
    Join Date: Dec 2008
    Location: england
    Posts: 4
    gillyann HB User
    Re: Pots

    My mum has pots,been beddridden for 5 years now apparently due to low blood volume with no quality of life.She is taking Fludrocortisone 0,2mg and next week she will start Epo injections 10,000 units.Is there anyone else in this position or taking these medications.

     
    Old 12-20-2008, 02:19 AM   #6
    jk44
    Junior Member
    (female)
     
    jk44's Avatar
     
    Join Date: Oct 2008
    Location: Boston, Ga. USA
    Posts: 17
    jk44 HB User
    Re: Pots

    Hi Gillyann,

    I'm so sorry!!! This obviously hurts you as much as it does her; she is very blessed to have you.

    I am on the same medicine, but 1mg. daily. I am going in to have the Growth Hormone stim. test as soon as the nurse get's it sceduled at the hospital. I "failed", in the Dr.'s words", the IGF-1 test 4 times. Why they had to repeat it 4 x's to do more testing is beyond me!!!????

    Anyway---about your mom, she has low blood volume????? Would you mind writing more details about that? Is she seeing an Endocrinologist or a regular M.D.???? I pray it's an Endo.!

    Usually with POTS, there is an under lying cause; has she been diagnosed with anything else---Addison's, any type of endocrine disorder or other illness????

    I'm sorry for so many questions. My guess is that you're looking for some answers, some help for her??!! If you would give me a complete history of everything from before she became bedridden through now, I will try to help you as best I can.

    You mentioned that she is starting Epo injections next week. I'm sorry, but I'm not sure what that stands for??? Is it a steroid----or a growth hormone????

    The Flonef that your mom is on has helped me some. I am hoping that after I go through this other test that she will start Growth Hormone Injections as from what I understand, they help a great deal!!! THERE IS A WOMEN WITH LYME DISEASE THAT STARTED RECIEVING THESE AND IT HAS ABLED HER TO 'GET OUT OF BED' MORE OFTEN!! She says that it is night and day. They had to stop the injections for a few months because of her insurance to be re-tested, and she ended up bed-ridden again and miserable!!! When they finally re-started them, she really relized what a differance they made!

    If it is a steroid that they are starting your mom on, it will help her a lot if she has Addison's or an Autoimmune disease. But there are some side affects to them.

    Please give me a little more info. if you wouldn't mind??

    Many blessings,

    Janet

     
    Old 12-20-2008, 02:40 PM   #7
    gillyann
    Newbie
    (female)
     
    gillyann's Avatar
     
    Join Date: Dec 2008
    Location: england
    Posts: 4
    gillyann HB User
    Re: Pots

    HI janet,before mum was beddridden she had a heart condition and just on beta-blockers but 5 years back she gradually went down hill with tachycardia and fatigue and couldn't sit up for long,started to get pooling in her legs and then ended up over time beddridden.She was diagnoised with pots due to a table tilt test and the pooling in her legs and drop in blood pressure and was put on midodrine but nothing worked.It was only by luck that oneday mum said she felt like she had no blood so privately we got a blood volume test which came back that she had low plasma and red blood cells.She is down by 50%.Epo is another name for Erythropoeitin which is a hormone that stimulates the bone marrow to make more blood cells and the Fludrocortisone is supposed to raise her plasma.In a way mum is chronically anemic,she cant talk for long or move or get to the toilet,poor thing just stares at the ceiling 24/7.She is only going to recieve the epo as we showed her cardiologist the study done on the internet by Dr Grubb who gave his pots patients this drug otherwise mum has just been left.By increasing the blood volume this is suppose to help mum get abit more mobile.It seems epo is only known and used in America.Do you have pots or is it Addisons?I thank you for the post to mum.

     
    Old 12-21-2008, 11:12 PM   #8
    Hormoneman
    Member
    (male)
     
    Hormoneman's Avatar
     
    Join Date: Nov 2005
    Posts: 82
    Hormoneman HB User
    Re: Pots

    Every case of POTS I've seen has actually been hypoaldosteronism when aldosterone, renin, sodium and potassium tests were shown. I've even seen people diagnosed hypoaldosterone and treated for that well with florinef until the doc moves away, retires or dies and the next doc takes them off of florinef. Each time that happens that I've seen, the patient goes down hill of course.

     
    Old 02-12-2009, 06:21 AM   #9
    gillyann
    Newbie
    (female)
     
    gillyann's Avatar
     
    Join Date: Dec 2008
    Location: england
    Posts: 4
    gillyann HB User
    Re: Pots

    Hi Janet i posted you before but i wanted to come back to you to say i think the growth hormone injections you were asking about is the epo injections mum is recieving..they put the jab in her stomach 10,000 units to increase the red blood cells...can i ask the lady you was talking about with lymes disease..do you know what the dose was she was recieving and how long it took her to get out of being bedridden? mum has only had 4 injections so far and its made no difference

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Possible Adrenal or Pituitary issues? POTS? KimPlus2 Pituitary Disease 5 10-29-2009 06:19 AM
    POTS Syndrome dallen4 Open to All Other Health Topics 45 08-29-2008 06:55 AM
    POTS and pacemakers tangel25 Open to All Other Health Topics 1 02-29-2008 10:29 AM
    About POTS, ADHD and Disability Tsekt General Health 1 10-11-2007 01:18 AM
    I am 21 years old and have had POTS for about 3 years NicoleMC Addison's Disease 20 07-21-2007 11:36 AM
    i have POTS! no explantion nikigrl8883 Anxiety 21 09-18-2006 08:04 AM
    does anyone else think they have symptoms OF POTS nikigrl8883 Anxiety 24 08-08-2006 05:04 PM
    I guess I have POTS AND ADDISON'S! So back on the prednisone.... mngirl Addison's Disease 13 03-31-2005 05:44 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:59 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!